Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 417, NWS Des Moines, IA

July 19, 2008Calhoun County, Greene County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 19, 2008, 7:38 PM CDT for Calhoun County, Greene County, Webster County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2008, 7:38 PM CDT (00:38 UTC)
Expired
Jul 19, 2008, 8:30 PM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Calhoun County, IA, Greene County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 5:22 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 200038
SVRDMX
IAC025-073-187-200130-
/O.NEW.KDMX.SV.W.0417.080720T0038Z-080720T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
738 PM CDT SAT JUL 19 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WEBSTER COUNTY IN CENTRAL IOWA...
  CALHOUN COUNTY IN WEST CENTRAL IOWA...
  NORTHERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 830 PM CDT.

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RINARD...OR 21 MILES
  SOUTHWEST OF FORT DODGE...AND MOVING EAST AT 49 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RINARD AND SOMERS BY 740 PM CDT...
  FARNHAMVILLE BY 745 PM CDT...
  GOWRIE AND CALLENDER BY 750 PM CDT...
  8 MILES NORTH OF PATON BY 755 PM CDT...
  HARCOURT BY 800 PM CDT...
  DAYTON AND 8 MILES SOUTH OF LEHIGH BY 805 PM CDT...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4256 9487 4241 9395 4221 9394 4221 9417
      4206 9417 4217 9465 4221 9465 4220 9479
      4222 9486
TIME...MOT...LOC 0038Z 289DEG 42KT 4234 9448

$$

SMALL
3 follow-up statements
000 
WWUS53 KDMX 200053
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT SAT JUL 19 2008

IAC025-073-187-200130-
/O.CON.KDMX.SV.W.0417.000000T0000Z-080720T0130Z/
WEBSTER IA-CALHOUN IA-GREENE IA-
753 PM CDT SAT JUL 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN GREENE...SOUTHEASTERN CALHOUN AND SOUTHERN WEBSTER
COUNTIES...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOWRIE...OR 16 MILES SOUTHWEST OF FORT DODGE...MOVING
EAST AT 48 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARCOURT BY 800 PM CDT...
  DAYTON AND 8 MILES SOUTH OF LEHIGH BY 805 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4250 9450 4241 9395 4221 9394 4221 9417
      4206 9417 4217 9465 4221 9465 4220 9480
      4222 9486
TIME...MOT...LOC 0053Z 289DEG 42KT 4228 9426

$$

SMALL
000 
WWUS53 KDMX 200113
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT SAT JUL 19 2008

IAC025-200123-
/O.CAN.KDMX.SV.W.0417.000000T0000Z-080720T0130Z/
CALHOUN IA-
813 PM CDT SAT JUL 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...

AT 808 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE 
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND 
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT SUNDAY MORNING FOR SOUTHERN IOWA.

LAT...LON 4221 9441 4227 9441 4246 9424 4241 9395
      4221 9394 4221 9417 4206 9417 4217 9465
      4221 9464
TIME...MOT...LOC 0113Z 289DEG 39KT 4221 9401

$$

IAC073-187-200130-
/O.CON.KDMX.SV.W.0417.000000T0000Z-080720T0130Z/
WEBSTER IA-GREENE IA-
813 PM CDT SAT JUL 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN GREENE AND SOUTHERN WEBSTER COUNTIES...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DAYTON...OR 20 MILES
SOUTH OF FORT DODGE...MOVING EAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4221 9441 4227 9441 4246 9424 4241 9395
      4221 9394 4221 9417 4206 9417 4217 9465
      4221 9464
TIME...MOT...LOC 0113Z 289DEG 39KT 4221 9401

$$

SMALL
000 
WWUS53 KDMX 200128
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT SAT JUL 19 2008

IAC073-187-200138-
/O.EXP.KDMX.SV.W.0417.000000T0000Z-080720T0130Z/
WEBSTER IA-GREENE IA-
828 PM CDT SAT JUL 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE AND SOUTHERN
WEBSTER COUNTIES WILL EXPIRE AT 830 PM CDT...

AT 827 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHERN IOWA.

LAT...LON 4221 9441 4227 9441 4246 9424 4241 9395
      4221 9394 4221 9417 4206 9417 4217 9465
      4221 9464
TIME...MOT...LOC 0128Z 289DEG 39KT 4216 9380

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:24 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 19, 3:24 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
324 PM CDT SAT JUL 19 2008

.SHORT TERM /TONIGHT/...
MORNING STRATUS HAS BECOME MORE CELLULAR THIS AFTERNOON THOUGH SOME
MVFR BKN CEILINGS REMAIN MAINLY OVER THE EASTERN HALF BECOMING MORE
SCT TO THE WEST. A COUPLE OF BOUNDARIES IN THE VICINITY WITH ONE
WARM FRONT MOVING INTO SW IA AND THROUGH CENTRAL NEBRASKA AND THE
OTHER NEAR FSD AND NORTHEASTWARD INTO MINNESOTA. THE NORTHERN
BOUNDARY WILL BE THE FOCUS FOR CONVECTION EARLY WITH BETTER UPPER
LEVEL KINEMATICS NEARBY TO FIRE CURRENT STORMS. GOOD DEEP SHEAR NEAR
50 KTS IS FAVORABLE FOR SUPERCELLS WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. A FEW TORNADOES ARE POSSIBLE THOUGH THE
LOW LEVEL SHEAR IS NOT AS STRONG. SOME DEVELOPMENT POSSIBLE FARTHER
SOUTH WITH ADVANCING SOUTHERN BOUNDARY WITH THE SFC IS CURRENTLY
UNCAPPED AND AWAITING A TRIGGER TO KICK IT OFF. TRIGGER WILL LIKELY
ARRIVE IN THE FORM OF OUTFLOW FROM NORTHERN STORMS OR SHORTWAVE
ENERGY FROM THE NORTHWEST. BEST POPS WILL BE BEFORE MIDNIGHT THEN
SOME LESSER ACTIVITY LINGERING.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
EVEN AS TONIGHTS CONVECTION DEPARTS EASTWARD...DEVELOPING LOW
PRESSURE IN THE LEE OF THE ROCKIES WILL EXTEND A SFC-850 MB WARM
FRONT EASTWARD ACROSS THE AREA TOMORROW...WHICH SHOULD PROVIDE FOCUS
FOR ADDITIONAL STORM DEVELOPMENT. AN MCC WILL LIKELY DEVELOP OVER SD
OR NORTHEASTERN NEBRASKA DURING THE EARLY MORNING HOURS AND RIDE
DOWN THE SFC BDRY THRU CENTRAL/NORTHERN IA TOMORROW. DEPENDING ON
CONVECTIVE TIMING THERE IS SOME SEVERE THREAT AS A SUBTLE 500 MB
SHORTWAVE CROSSING THE AREA IN THE AFTERNOON/EVENING WILL PROVIDE
ENHANCED SHEAR...AND INSTABILITY WILL BE HIGH SOUTH OF THE SFC BDRY.

BEGINNING SUNDAY NIGHT SFC HIGH PRESSURE WILL BUILD INTO THE UPPER
MIDWEST EVEN AS THE AFOREMENTIONED LOW PRESSURE SYSTEM REGROUPS IN
EASTERN COLORADO...WITH THE BATTLE BETWEEN THE WIND FIELDS OF THESE
TWO SYSTEMS STALLING THE SFC FRONTAL BDRY NEAR SOUTHERN IA. GFS IS
STRONG ENOUGH WITH THE HIGH TO PUSH THE BDRY SOUTH INTO NORTHERN
MO...WHEREAS NAM AND ECMWF DONT QUITE GET IT THERE AND HANG IT UP
OVER FAR SOUTHERN IA. NORTH OF THE BOUNDARY RAIN CHANCES WILL BE
QUITE LOW FROM LATE MONDAY THRU WEDNESDAY MORNING...BUT ALONG AND
SOUTH OF THE BOUNDARY CHANCES FOR RAIN AND STORMS WILL PERSIST.

BY EARLY WEDNESDAY A DEEPER MID-LEVEL TROUGH WILL PROGRESS INTO THE
ROCKIES...WITH SFC LOW PRESSURE DEVELOPING ALONG THE LENGTH OF THE
HIGH PLAINS AND PUSHING THE SFC HIGH EASTWARD INTO THE GREAT LAKES.
THIS WILL BEGIN TO TURN OUR SFC FLOW TO SE AND THE OLD BDRY WILL
BEGIN TO PIVOT NORTHWARD OVER NE AND SD...CONFINING RAIN CHANCES TO
SOUTHWESTERN PORTIONS OF OUR CWA. THERE IS SOME DISAGREEMENT BTWN
GFS AND ECMWF AS TO EVOLUTION OF THE RESULTING SFC LOW/S AND PRECIP
FIELDS...HOWEVER THEY HAVE CONSISTENTLY BEEN PEGGING WED NIGHT/THURS
AS THE MOST LIKELY TIMES FOR THESE FEATURES TO PASS THROUGH OUR
AREA. HAVE THUS UPPED POPS TO CHANCE FOR THESE PERIODS...AND IF THE
SCENARIO HOLDS THEY WILL NEED TO BE RAISED FURTHER IN THE FUTURE.

&&

.AVIATION...19/18Z
MVFR CEILINGS STILL LINGERING OVER PORTIONS OF CENTRAL IOWA EARLY
THIS AFTERNOON THOUGH SCATTERING AND LIFTING HAS COMMENCED. EXPECT
MOST LOCATIONS TO RISE TO VFR BY 20Z. THUNDERSTORMS ARE EXPECTED TO
INITIATE TO THE WEST OF THE REGION THEN MOVE INTO NORTH CENTRAL IOWA
LATER THIS AFTERNOON AND INTO THE EVENING HOURS. ANOTHER ROUND OF
FOG AND POSSIBLE STRATUS DEVELOPMENT LOOMS TONIGHT MAINLY NORTH OF
HIGHWAY 30.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH FOR NORTHWESTERN
IOWA INCLUDING EMMET...PALO ALTO...KOSSUTH...AND WINNEBAGO COUNTIES
UNTIL 10 PM CDT.

&&

LONG TERM...LEE
SHORT TERM/AVIATION...DONAVON
Hazardous weather outlook, Jul 19, 4:06 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
406 PM CDT SAT JUL 19 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-202115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
406 PM CDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHWEST IOWA AND ACROSS
NORTH CENTRAL IOWA LATE THIS AFTERNOON AND THROUGH THE EVENING. SEVERE
THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY
HEAVY RAINFALL MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON
AREA STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN THREATS. AGAIN...LOCALLY HEAVY RAINFALL MAY LEAD TO PONDING
WATER AND SHORT TERM RISES ON AREA STREAMS AND CREEKS. ADDITIONAL
THUNDERSTORM CHANCES EXIST MONDAY THROUGH WEDNESDAY...BUT IT IS TOO
EARLY TO DETERMINE FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE THROUGH MIDNIGHT TONIGHT.

IAZ070>075-081>086-092>097-202115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
406 PM CDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT WITH A SEVERE STORM POSSIBLE.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER AND CHARITON RIVER. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT...AND AGAIN MONDAY AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY
HEAVY RAINFALL MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON
AREA STREAMS AND CREEKS. ADDITIONAL THUNDERSTORM CHANCES EXIST
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AND AGAIN LATE MONDAY.

In the hours before

Local storm report, Jul 19, 5:54 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
554 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     2 NE WHITTEMORE         43.08N 94.40W
07/19/2008  M60 MPH          KOSSUTH            IA   MESONET

            MEASURED AT THE ALGONA RWIS ON US18

&&

RDONAVON
Local storm report, Jul 19, 6:16 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     LU VERNE                42.92N 94.08W
07/19/2008  M58 MPH          KOSSUTH            IA   MESONET

            MEASURED AT KCCI SCHOOLNET SITE

&&

RDONAVON
Local storm report, Jul 19, 6:29 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
629 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 S LU VERNE            42.90N 94.08W
07/19/2008                   HUMBOLDT           IA   TRAINED SPOTTER

            ESTIMATED 60-70 MPH WINDS. NUMEROUS LARGE TREE BRANCHES
            DOWN MAINLY ALONG THE SOUTHERN EDGE OF LU VERNE.

&&

RDONAVON
Local storm report, Jul 19, 7:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     BELMOND                 42.85N 93.61W
07/19/2008                   WRIGHT             IA   TRAINED SPOTTER

            NUMEROUS FOOT WIDE IN DIAMETER BRANCHES DOWN. TREES
            SNAPPED IN HALF.

&&

MRUSSELL
Local storm report, Jul 19, 7:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     WEBSTER CITY            42.46N 93.82W
07/19/2008                   HAMILTON           IA   AMATEUR RADIO

            10 TO 15 INCH TREE BRANCH DOWN

&&

RDONAVON
Local storm report, Jul 19, 7:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
718 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          6 S ALGONA              42.99N 94.23W
07/19/2008                   KOSSUTH            IA   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN. TREES UPROOTED IN THE VICINITY.

&&

RDONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:02 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright43 min
Jul 19, 7:34 PM CDTTornado WarningDMXAudubon, Carroll, Guthrie41 min
Jul 19, 7:42 PM CDTTornado WarningDMXGrundy, Hardin, Marshall33 min
Jul 19, 7:44 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Hardin, Tama46 min
Jul 19, 8:18 PM CDTSevere Thunderstorm WarningDMXMarshall, Poweshiek, Tama37 min
Jul 19, 8:26 PM CDTTornado WarningDMXTama34 min
Jul 19, 8:35 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Boone, Grundy, Jasper, Marshall, Polk and 3 more3 hr
Jul 19, 8:48 PM CDTAreal Flood AdvisoryDMXAudubon, Carroll, Dallas, Greene, Guthrie, Polk116 min
Jul 19, 9:22 PM CDTSevere Thunderstorm WarningDMXPolk, Warren27 min
Jul 19, 9:48 PM CDTAreal Flood AdvisoryDMXJasper, Mahaska, Marion, Polk, Poweshiek, Warren114 min
Jul 19, 10:07 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren38 min
Jul 19, 10:29 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren30 min
Jul 19, 11:08 PM CDTSevere Thunderstorm WarningDMXWapello28 min
Jul 20, 2:47 AM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story28 min
Jul 20, 9:28 AM CDTRiver Flood WarningDMXMahaska4 days
Jul 20, 3:10 PM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 25 more14 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.